ArticleOriginal scientific text
Title
On inconsistency of Hellwig's variable choice method in regression models
Authors 1, 1
Affiliations
- Institute of Economic Sciences, Faculty of Law, Administration and Economics, University of Wroclaw, Uniwersytecka 22/26, 50-145 Wrocław
Abstract
It is shown that a popular variable choice method of Hellwig, which is recommended in the Polish econometric textbooks does not enjoy a very basic consistency property. It means in particular that the method may lead to rejection of significant variables in econometric modeling. A simulation study and a real data analysis case are given to support theoretical results.
Keywords
model choice, econometric modeling
Bibliography
- H. Akaike, Information theory and an extension of the maximum likelihood principle, In Second International Symposium on Information Theory, Budapest: Academiai Kiado (1973), 267-81.
- T. Bednarski and E. Mocarska, On robust model selection within the Cox model, Econometrics Journal 9, (2006), 279-290.
- Z. Hellwig, Problem optymalnego doboru predyktant, Przegląd Statystyczny nr 4 (1969).
- J.A.F. Machado, Robust model selection and M-estimation, Econometric Theory 9 (1993), 478-493.
- G. Schwarz, Estimating the dimension of a model, The Annals of Statistics 6 (2) (1978), 461-64.
- D. Serwa, Metoda Hellwiga jako kryterium doboru zmiennych do modeli szeregów czasowych, Szkoła Główna Handlowa, Kolegium analiz Ekonomicznych, Instytut Ekonometrii 2004.